It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Thyroid Disorders Message Board
Post New Thread   Reply Reply
LinkBack Thread Tools
Old 06-04-2012, 04:13 PM   #1
Newbie
(female)
 
Join Date: Jun 2012
Location: Prescott, AZ
Posts: 2
lbabyfra HB User
Unhappy Now what?

I just had my thyroid tested lastweek and my tsh went from 3.0 to 159. I am already taking the max of 300mcg of Levothyroxine. What are the chances of thyroid removal, also whats the best way? Not liking the thought of radiation. - Thank You

 
Reply With Quote
Old 06-05-2012, 05:39 AM   #2
Senior Veteran
(female)
 
Join Date: Mar 2011
Location: USA
Posts: 3,485
sammy64 HB Usersammy64 HB Usersammy64 HB Usersammy64 HB Usersammy64 HB Usersammy64 HB Usersammy64 HB Usersammy64 HB Usersammy64 HB Usersammy64 HB Usersammy64 HB User
Re: Now what?

Welcome!

Sorry for the reason you're here but, glad you found us.

I'm a little confused as to why you'd consider thyroid removal - especially since it seems that your thyroid is dead.

I speculate that your thyroid is dead due to the high dose of levo that you're taking.

Are you doing everything possible to maximize absorption of your levo? As in: taking it at least one hour before or two hours after food/drink other than water....and at least 4 hours away from any iron and/or calcium?

Also, is your doctor checking your FreeT4/T3 levels?

Finally, I suspect you're not feeling well - what's going on?

If you have some recent thyroid labs to share, we can help you determine what is going on and help you figure out what could be done to maximize your care.
__________________
Graves' 2007...remission 2009....hypo 2010

 
Reply With Quote
Sponsors Lightbulb
   
Old 06-05-2012, 08:17 AM   #3
Junior Member
(male)
 
Join Date: Nov 2011
Location: NJ
Posts: 23
Blog Entries: 1
Skiyrizer HB UserSkiyrizer HB User
Re: Now what?

Get the book, "Stop the Thyroid Madness".. Your solution is in there! There are so many reasons why meds aren't absorbed properly. I would definitely consult that book as it covers stuff on malabsorbtion. etc...

 
Reply With Quote
The Following User Says Thank You to Skiyrizer For This Useful Post:
lbabyfra (06-06-2012)
Old 06-06-2012, 08:29 AM   #4
Newbie
(female)
 
Join Date: Jun 2012
Location: Prescott, AZ
Posts: 2
lbabyfra HB User
Re: Now what?

thank you for your concerns, I had to take that high dose because if I didn't the levels would be as high as are now. I take my meds at night so I don't have to worry about whether or not its getting into my system. As afar as my labs thats all I know, I will be seeing him friday though. he went to 350mcg just to see if that did anything. I can tell you rightnow it didn't. I still feel tired, I have edema, Im gaining weight, and getting more migranes.

 
Reply With Quote
Old 06-06-2012, 11:43 AM   #5
Senior Veteran
(female)
 
Join Date: Mar 2011
Location: USA
Posts: 3,485
sammy64 HB Usersammy64 HB Usersammy64 HB Usersammy64 HB Usersammy64 HB Usersammy64 HB Usersammy64 HB Usersammy64 HB Usersammy64 HB Usersammy64 HB Usersammy64 HB User
Re: Now what?

It sounds like your doctor is only checking pituitary hormone TSH which isn't accurate. The only thing a high TSH level such as yours tell us is that your actual thyroid hormone levels are too low for your body's needs - it doesn't tell us if one level or both is too low.

Please ask your doctor to check your actual thyroid hormone levels - FreeT4 and FreeT3.

Levothyroxine is a T4 med. T4 is our storage hormone and gets converted by the body into T3, the active hormone.

It's not uncommon for people to develop a problem with conversion.

This would be evidenced by a high-in-the-range FreeT4 level and a proportionately lower-in-the-range FreeT3 level....and ongoing hypo symptoms.

If your FreeT3 level is indeed low, you would benefit from the addition of T3 in the form of Cytomel or Armour.
__________________
Graves' 2007...remission 2009....hypo 2010

Last edited by sammy64; 06-06-2012 at 12:05 PM.

 
Reply With Quote
The Following User Says Thank You to sammy64 For This Useful Post:
lbabyfra (06-06-2012)
Reply Reply

Similar Threads
Thread Thread Starter Board Replies Last Post
Scared and confused! What are my next steps? Netty0212 Thyroid Disorders 9 01-25-2011 10:34 PM
What to tell my NP? (REALLY long post) ngtstrm Thyroid Disorders 6 05-05-2009 08:37 PM
What to ask on Monday phat1 Thyroid Disorders 5 10-25-2006 04:26 PM
What are the chances??? Delia79 Thyroid Disorders 4 02-15-2006 07:12 AM
Help needed...I have no idea what is going on????? kenzlane Thyroid Disorders 7 02-13-2006 02:41 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added




Top 10 Drugs Discussed on this Board.
(Go to DrugTalk.com for complete list)
Armour
Cytomel
Levothroid
Levoxyl
Potassium
  Synthroid
Tapazole
Unithroid
Xanax
Zoloft




TOP THANKED CONTRIBUTORS



sammy64 (666), midwest1 (627), FinnMaid (308), Reece (224), lisa789 (196), Tree Frog (80), mkgbrook (72), cd37 (56), ladybud (45), Bran'sNana (44)

Site Wide Totals

teteri66 (1164), MSJayhawk (997), Apollo123 (898), Titchou (832), janewhite1 (823), Gabriel (758), ladybud (745), sammy64 (666), midwest1 (665), BlueSkies14 (610)



All times are GMT -7. The time now is 04:13 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!